Alert archive / Oklahoma / Flash Flood Warnings in 2014
Flash Flood Warning 20, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 21, 2014, 10:27 PM CDT for Texas County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2014, 10:27 PM CDT (03:27 UTC)
- Expired
- Jul 22, 2014, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Texas County, OK
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2313 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WGUS54 KAMA 220327 FFWAMA OKC139-220630- /O.NEW.KAMA.FF.W.0020.140722T0327Z-140722T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1027 PM CDT MON JUL 21 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 130 AM CDT * AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WITH VERY HEAVY RAINFALL NEAR OPTIMA...OR 8 MILES NORTHEAST OF GUYMON. VERY HEAVY RAIN HAS FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST HOUR WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... OPTIMA... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. && LAT...LON 3684 10147 3684 10125 3666 10125 3666 10147 $$ SCHNEIDER
2 follow-up statements
329 WGUS74 KAMA 220342 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1042 PM CDT MON JUL 21 2014 OKC139-220630- /O.CON.KAMA.FF.W.0020.000000T0000Z-140722T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEXAS OK- 1042 PM CDT MON JUL 21 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL TEXAS COUNTY UNTIL 130 AM CDT... * AT 1043 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WITH VERY HEAVY RAINFALL 9 MILES NORTHEAST OF GUYMON. VERY HEAVY RAIN HAS ALREADY FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... OPTIMA... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3684 10147 3684 10125 3666 10125 3666 10147 $$ SCHNEIDER
766 WGUS74 KAMA 220429 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1129 PM CDT MON JUL 21 2014 OKC139-220630- /O.CON.KAMA.FF.W.0020.000000T0000Z-140722T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEXAS OK- 1129 PM CDT MON JUL 21 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL TEXAS COUNTY UNTIL 130 AM CDT... * AT 1130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WITH VERY HEAVY RAINFALL 8 MILES NORTHEAST OF GUYMON. VERY HEAVY RAIN HAS ALREADY FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... OPTIMA... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3684 10147 3684 10125 3666 10125 3666 10147 $$ SCHNEIDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:32 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 21, 6:32 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 632 PM CDT MON JUL 21 2014 .AVIATION... 00Z TAF CYCLE CONVECTION CURRENTLY LOCATED ACROSS PORTIONS OF THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE COULD POSSIBLY AFFECT MAINLY THE GUYMON TAF SITE AND...TO A LESSER EXTENT...THE DALHART TAF SITE. WILL LEAVE OUT MENTION OF CONVECTION FROM THE DALHART TAF SITE FOR NOW BUT WILL INCLUDE A VCTS AT THE GUYMON TAF SITE WHICH MAY NEED TO BE A TEMPO GROUP PRIOR TO 02Z TUESDAY. GENERALLY VFR CONDITIONS ARE EXPECTED EXCEPT FOR POSSIBLY SOME MVFR CONDITIONS IN AND NEAR ANY CONVECTION. ALSO...STRONG AND ERRATIC WINDS MAY ACCOMPANY THE CONVECTION. OTHERWISE...SOUTH TO SOUTHEAST WINDS 10 TO 20 KNOTS WITH SOME HIGHER GUSTS BECOMING 5 TO 15 KNOTS AFTER 02Z TUESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 411 PM CDT MON JUL 21 2014/ DISCUSSION... FOR TONIGHT...THE COMBINATION OF STRONG DAYTIME HEATING AND ATTENDANT ATMOSPHERIC INSTABILITY...SUFFICIENT MOISTURE...AND WEAK CONVERGENCE ALONG A SFC TROF AXIS OVER ERN NM WILL LIKELY RESULT IN THE DEVELOPMENT OF ISOLD TO SCT TSTMS ACROSS WRN AND NWRN ZONES. HAVE GONE WITH AREAL QUAILFIER TERMINOLOGY USING ISOLD TO SCT VALUES FOR THIS EVENING ACROSS THIS AREA...THEN NON MENTIONABLE VALUES AFTER 06Z TONIGHT. A SIMILAR SCENARIO MAY EVOLVE LATE TUE AFTERNOON AND EVENING ACROSS PARTS OF THE WRN AND NWRN ZONES...AND HAVE DECIDED TO INSERT SLGT CHC POPS IN THAT AREA FOR TUE EVENING AT THIS TIME. WEDNESDAY THRU FRIDAY WILL CONTINUE TO FEATURE AN UPPER LEVEL RIDGE OF HIGH PRESSURE MEANDERING AROUND THE SRN HIGH PLAINS WITH ABOVE NORMAL TEMPERATURES AND GENERALLY DRY CONDITIONS. ALL MEDIUM RANGE MODELS CONTINUE TO SUGGEST THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL WANDER BACK TO THE WEST LATE THIS WEEK TO A POSITION AROUND THE FOUR CORNERS REGION AS AN UPPER LEVEL ERN US TROF DEVELOPS. THIS PATTERN CHANGE WILL PLACE THE PNHDLS IN NW FLOW ALOFT BEGINNING AS EARLY AS FRIDAY...BUT MORE LIKELY DURG THE UPCOMING WEEKEND AND CONTINUING BEYOND THIS FCST PCKG IF MODEL PROGS VERIFY. THIS WILL EVENTUALLY TRANSLATE TO COOLER TEMPERATURES AND INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. HAVE INCORPORATED SLGT CHC POPS FOR NWRN ZONES FRIDAY NIGHT AND SUNDAY...AND SLGT CHC POP VALUES AREAWIDE FOR SATURDAY NIGHT AS WELL AS SUNDAY NIGHT AND NEXT MONDAY BASED ON THE EXPECTED PATTERN CHANGE AND REASONABLE MEDIUM RANGE MODEL AGREEMENT. ANDRADE FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THRUOGH THE END OF THIS WEEK. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Jul 21, 6:55 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 655 PM CDT MON JUL 21 2014 OKZ001>003-TXZ001>020-221100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 655 PM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS NORTHERN AND WESTERN SECTIONS OF THE COMBINED PANHANDLES. A FEW STORMS MAY BE SEVERE...WITH GUSTY WINDS TO AROUND 60 MPH AND HAIL UP TO PING PONG BALL SIZE. LOCALLY HEAVY RAIN MAY ALSO LEAD TO SOME LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS MAY FORM ACROSS NORTHWEST SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY EVENING...FRIDAY NIGHT...AND SUNDAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SATURDAY NIGHT. ANY STORMS THAT DEVELOP DURING THIS TIME PERIOD SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHERN AND WESTERN PORTIONS OF THE PANHANDLES THIS EVENING. KB
In the hours before
Local storm report, Jul 21, 7:29 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 6 N GUYMON 36.77N 101.48W
07/21/2014 E1.75 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER AMA1400617
KBSpecial weather statement, Jul 21, 7:50 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 750 PM CDT MON JUL 21 2014 TXZ001-006-220145- DALLAM TX-HARTLEY TX- 750 PM CDT MON JUL 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND DALLAM COUNTIES UNTIL 845 PM CDT... AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF WARE...OR 16 MILES WEST OF DALHART...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WARE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3629 10305 3650 10273 3631 10216 3574 10304 TIME...MOT...LOC 0050Z 227DEG 14KT 3607 10280 SCHNEIDER
Special weather statement, Jul 21, 8:08 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT MON JUL 21 2014
TXZ001-006-220215-
DALLAM TX-HARTLEY TX-
808 PM CDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR HARTLEY AND SOUTHERN DALLAM
COUNTIES UNTIL 915 PM CDT...
AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF ROMERO...OR 12 MILES SOUTHEAST
OF AMISTAD...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DALHART... ROMERO... HARTLEY...
WARE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3599 10304 3634 10248 3572 10222 3572 10302
3582 10305
TIME...MOT...LOC 0108Z 254DEG 25KT 3584 10294
SCHNEIDERSpecial weather statement, Jul 21, 8:22 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 822 PM CDT MON JUL 21 2014 TXZ001-006-220230- DALLAM TX-HARTLEY TX- 822 PM CDT MON JUL 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARTLEY AND DALLAM COUNTIES UNTIL 930 PM CDT... AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES NORTH OF ROMERO...OR 16 MILES EAST OF AMISTAD...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DALHART... HARTLEY... WARE... CONLEN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3645 10224 3576 10218 3574 10298 3612 10302 TIME...MOT...LOC 0123Z 254DEG 25KT 3591 10285 SCHNEIDER
Special weather statement, Jul 21, 8:29 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT MON JUL 21 2014
OKZ001-002-220230-
CIMARRON OK-TEXAS OK-
829 PM CDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS AND EASTERN
CIMARRON COUNTIES UNTIL 930 PM CDT...
AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF KEYES...OR 21 MILES
SOUTHWEST OF ELKHART...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GOODWELL... EVA... KEYES...
GRIGGS... STURGIS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3658 10161 3654 10217 3684 10231 3700 10170
3700 10165
TIME...MOT...LOC 0129Z 261DEG 10KT 3674 10209
SCHNEIDERLocal storm report, Jul 21, 10:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1015 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL OPTIMA 36.76N 101.35W
07/21/2014 E1.50 INCH TEXAS OK PUBLIC
0702 PM HAIL 6 N GUYMON 36.77N 101.48W
07/21/2014 E1.75 INCH TEXAS OK PUBLIC
0710 PM FLASH FLOOD OPTIMA 36.76N 101.35W
07/21/2014 TEXAS OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1400615 AMA1400617 AMA1400616
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:15 PM CDT | Flash Flood Warning | AMA | Texas | 3 hr |
| Jul 21, 8:29 PM CDT | Special Weather Statement | AMA | Texas | 61 min |
| Jul 21, 8:49 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 56 min |
| Jul 21, 11:37 PM CDT | Areal Flood Advisory | AMA | Texas | 3 hr |
| Jul 22, 4:57 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 63 min |
| Jul 22, 5:34 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 56 min |
Nearby
Flash Flood Warnings in Oklahoma, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.